Alert archive / Oklahoma / Special Weather Statements in 2017

Special Weather Statement, NWS Norman, OK

August 5, 2017Dewey County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 5, 2017, 7:49 PM CDT for Dewey County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2017, 7:49 PM CDT (00:49 UTC)
Expired
Aug 5, 2017, 8:15 PM CDT
In force
26 min
Issued by
NWS Norman, OK

County Dewey County, OK

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2017-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2017-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
293 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
2740 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

520 
WWUS84 KOUN 060049
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
749 PM CDT SAT AUG 5 2017
 
OKZ009>011-014-015-060115-
Major OK-Woodward OK-Roger Mills OK-Dewey OK-Ellis OK-
749 PM CDT SAT AUG 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Major...southern
Woodward...northern Roger Mills...western Dewey and southern Ellis
Counties Until 815 PM CDT...

AT 745 PM CDT, a strong thunderstorm was located near Camargo, moving
east at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of pennies... 
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage... 
Frequent cloud to ground lightning... 

Locations impacted include...
Arnett, Taloga, Seiling, Vici, Leedey, Camargo, Mutual, Chester,
Harmon, Cestos and Durham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3614 10000 3627 9883 3590 9882 3584 10000
TIME...MOT...LOC 0045Z 264DEG 23KT 3602 9932 

$$

03

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:39 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 5, 6:39 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Norman OK
639 PM CDT Sat Aug 5 2017

.DISCUSSION...
Please see the 00Z aviation discussion below.

&&

.AVIATION...
Widespread thunderstorm activity is expected through the overnight
hours, especially from I40 northward. Hail up to the size of golf
balls and damaging wind gusts over 70 mph will be possible under
the strongest storms. By 06-07Z most of the storms will be located
across northern and west central OK.

&&

.PREV DISCUSSION... /issued 239 PM CDT Sat Aug 5 2017/

DISCUSSION...
Concerns continue to be with severe potential tonight as well as
heavy rainfall across parts of the area through Monday and perhaps
late this upcoming week as well.

Expect isolated storms to be possible as early as 3-4pm this
afternoon across parts of southwestern OK into western north TX
with more widespread activity developing later this evening across
northwest/northern Oklahoma. Surface boundary and convergence
along this boundary from southwest Kansas into the panhandle
region will be the focus for convective initiation as upper
shortwave makes its way east/southeast into the region.
Instability and deep layer wind shear will be sufficient for a few
severe storms with both a hail and wind threat.

As we move through the evening these storms are expected to
develop into a line or complex of storms that will continue to
pose a wind threat as they move east and southeast across the area
overnight. Heavy rain potential exists as well, but expected to
remain rather isolated in nature as storms remain progressive.

Main synoptic boundary is expected to drop south to near the I-44
corridor Sunday afternoon and again will be focus for additional
rain/thunderstorm development. Some strong storms will be
possible, mainly across southern half of Oklahoma south into north
Texas. Heavy rain will also continue to be a concern.

Best rain chances remain across southern Oklahoma into north Texas
through the first part of the upcoming week before several
additional disturbances drop southeast across the southern Plains
during the second half of the week into next weekend. This will
keep rain chances in the forecast for much of the area, along with
cooler temperatures.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  73  92  70  81 /  70  30  50  40
Hobart OK         75  94  70  82 /  50  30  50  50
Wichita Falls TX  77  99  71  86 /  30  50  70  60
Gage OK           67  85  64  82 /  60  10  20  20
Ponca City OK     70  87  67  81 /  70  30  20  10
Durant OK         76  94  73  86 /  30  60  70  70

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

23/03/03
Hazardous weather outlook, Aug 5, 12:04 PM CDT, 7 hours 45 minutes before
Hazardous Weather Outlook...updated
National Weather Service Norman OK
1204 PM CDT Sat Aug 5 2017

OKZ004>048-050>052-TXZ083>090-061015-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1204 PM CDT Sat Aug 5 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western
north Texas.

.DAY ONE...This afternoon and tonight...

.Thunderstorms...
There is a Slight Risk of severe thunderstorms this afternoon
and tonight across portions of northern and western Oklahoma.

Location...
The Slight Risk is north of a line from Cheyenne to Enid and Ponca
City. A Marginal Risk surrounds the Slight Risk area and is north
of a line from Vernon to Chickasha to Shawnee.

Timing...
Isolated thunderstorms are possible by 3 or 4 pm, however,
thunderstorm coverage is expected to increase by 7 to 8 pm.
Thunderstorms will then move across much of northern and portions
of central Oklahoma overnight.

Impacts...
Damaging wind gusts up to 70 mph and large hail up to ping pong
ball size are the primary threats, especially with storms during
the afternoon and evening.

Discussion...
Isolated to widely scattered thunderstorms should develop during
the afternoon across mainly western Oklahoma and portions of north
Texas. The stronger storms will be capable of strong to severe
wind gusts and some hail.

Thunderstorms that develop later in the day across northwest
Oklahoma will be capable of large hail and damaging winds. By mid-
evening the threat should evolve to mostly damaging winds as
individual storms in northwest Oklahoma consolidate and move east-
southeastward. The damaging wind threat may continue into the
night.

.Heavy Rain/Flooding...
Thunderstorms could produce heavy rainfall across the area this
evening and tonight resulting in localized flooding. The most
likely locations to experience heavy rain and flooding are
portions of northern and eastern Oklahoma.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Thunderstorms chances will continue through next Friday across
parts of Oklahoma and north Texas, with the greatest chance
occurring on Sunday and Monday. A few strong to severe
thunderstorms with damaging winds will be possible at times, but
widespread or significant severe weather is not expected.

.Heavy Rain/Flooding...
Thunderstorms may produce locally heavy rainfall across the area
anytime Sunday through next Friday, especially Sunday through
Monday. Several inches of rainfall may occur across parts of
Oklahoma and north Texas through the middle of next week. The
heavy rainfall may result in flooding.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Aug 5, 6:52 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
652 PM CDT SAT AUG 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             8 SSE FARGO             36.28N 99.55W
08/05/2017  E1.00 INCH       WOODWARD           OK   PUBLIC

&&

JP
Local storm report, Aug 5, 6:58 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
658 PM CDT SAT AUG 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     TSTM WND DMG     6 N BURLINGTON          36.99N 98.42W
08/05/2017                   ALFALFA            OK   STORM CHASER

            POWER POLES DOWNED.

&&

JP
Special weather statement, Aug 5, 7:00 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
700 PM CDT SAT AUG 5 2017

OKZ010-011-015-060045-
Major OK-Woodward OK-Dewey OK-
700 PM CDT SAT AUG 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Major...southeastern
Woodward and northwestern Dewey Counties Until 745 PM CDT...

AT 657 PM CDT, a strong thunderstorm was located over Camargo, moving
northeast at 35 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Reduced visibility due to heavy rainfall...
Frequent cloud to ground lightning...

Locations impacted include...
Taloga, Seiling, Camargo, Chester and Cestos.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3591 9938 3609 9938 3632 9890 3600 9889
TIME...MOT...LOC 2357Z 244DEG 30KT 3601 9929

03
Special weather statement, Aug 5, 7:14 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
714 PM CDT SAT AUG 5 2017

OKZ008-060100-
Kay OK-
714 PM CDT SAT AUG 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR Kay County Until 800 PM CDT...

AT 710 PM CDT, the leading edge of strong and gusty thunderstorm
winds extended near Newkirk, moving southeast at 25 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...

Locations impacted include...
Ponca City, Newkirk, Kaw City, Braman, Kildare, Chilocco, Kaw Lake,
Hardy and Peckham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.

&&

LAT...LON 3678 9675 3678 9679 3677 9679 3677 9682
      3674 9683 3675 9689 3668 9693 3669 9702
      3670 9703 3669 9705 3666 9706 3664 9705
      3661 9705 3700 9743 3700 9675
TIME...MOT...LOC 0010Z 296DEG 23KT 3690 9699

03
Special weather statement, Aug 5, 7:27 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
727 PM CDT SAT AUG 5 2017

OKZ014-021-060115-
Roger Mills OK-Beckham OK-
727 PM CDT SAT AUG 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Roger Mills and
northeastern Beckham Counties Until 815 PM CDT...

AT 724 PM CDT, a strong thunderstorm was located 7 miles east of
Sweetwater, moving east at 25 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...

Locations impacted include...
Elk City, Berlin and Dempsey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3537 9985 3551 9987 3565 9947 3539 9939
TIME...MOT...LOC 0024Z 255DEG 23KT 3545 9978

03
Special weather statement, Aug 5, 7:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
749 PM CDT SAT AUG 5 2017

OKZ009>011-014-015-060115-
Major OK-Woodward OK-Roger Mills OK-Dewey OK-Ellis OK-
749 PM CDT SAT AUG 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Major...southern
Woodward...northern Roger Mills...western Dewey and southern Ellis
Counties Until 815 PM CDT...

AT 745 PM CDT, a strong thunderstorm was located near Camargo, moving
east at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of pennies...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...

Locations impacted include...
Arnett, Taloga, Seiling, Vici, Leedey, Camargo, Mutual, Chester,
Harmon, Cestos and Durham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3614 10000 3627 9883 3590 9882 3584 10000
TIME...MOT...LOC 0045Z 264DEG 23KT 3602 9932

03

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:00 PM CDTSpecial Weather StatementOUNDewey45 min
Aug 5, 7:11 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant34 min
Aug 5, 7:14 PM CDTSpecial Weather StatementOUNKay46 min
Aug 5, 7:19 PM CDTSevere Thunderstorm WarningOUNKay41 min
Aug 5, 7:27 PM CDTSpecial Weather StatementOUNRoger Mills48 min
Aug 5, 8:21 PM CDTSevere Thunderstorm WarningOUNKay54 min
Aug 5, 8:23 PM CDTSpecial Weather StatementOUNKay37 min
Aug 5, 8:29 PM CDTSpecial Weather StatementOUNDewey31 min
Aug 5, 8:46 PM CDTSevere Thunderstorm WarningOUNGrant, Kay44 min
Aug 5, 8:56 PM CDTSpecial Weather StatementOUNRoger Mills49 min
Aug 5, 9:09 PM CDTSevere Thunderstorm WarningOUNRoger Mills51 min
Aug 5, 9:11 PM CDTSpecial Weather StatementOUNCuster, Dewey49 min
Aug 5, 9:13 PM CDTSevere Thunderstorm WarningOUNKay32 min
Aug 5, 9:47 PM CDTSpecial Weather StatementOUNDewey58 min
Aug 5, 9:57 PM CDTAreal Flood AdvisoryOUNKay3 hr
Aug 5, 9:58 PM CDTSpecial Weather StatementOUNKay32 min
Aug 5, 10:14 PM CDTSpecial Weather StatementOUNCuster61 min
Aug 5, 10:24 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Roger Mills, Washita66 min
Aug 5, 10:33 PM CDTFlash Flood WarningOUNKay3 hr
Aug 5, 10:39 PM CDTSpecial Weather StatementOUNBeckham66 min
Aug 5, 10:45 PM CDTSpecial Weather StatementOUNGrant, Kay60 min
Aug 5, 11:13 PM CDTSpecial Weather StatementOUNGreer, Harmon, Jackson, Kiowa47 min
Aug 5, 11:27 PM CDTSpecial Weather StatementOUNWashita48 min
Aug 5, 11:33 PM CDTSpecial Weather StatementOUNKay, Noble57 min
Aug 6, 12:00 AM CDTSpecial Weather StatementOUNCaddo, Greer, Harmon, Jackson, Kiowa, Washita45 min
Aug 6, 12:18 AM CDTSpecial Weather StatementOUNPayne57 min
Aug 6, 12:33 AM CDTSpecial Weather StatementOUNBlaine27 min
Aug 6, 12:40 AM CDTSpecial Weather StatementOUNCaddo, Canadian, Comanche, Greer, Harmon, Jackson and 1 more65 min
Aug 6, 1:04 AM CDTSpecial Weather StatementOUNGrady41 min
Aug 6, 1:09 AM CDTSevere Thunderstorm WarningOUNCaddo, Grady36 min
Aug 6, 1:33 AM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma27 min
Aug 6, 2:00 AM CDTSpecial Weather StatementOUNCleveland, Lincoln, McClain, Pottawatomie, Seminole60 min
Aug 6, 2:59 AM CDTSpecial Weather StatementOUNHughes, Pottawatomie, Seminole46 min
Aug 6, 3:01 AM CDTSpecial Weather StatementOUNTillman44 min
Aug 6, 3:40 AM CDTSpecial Weather StatementOUNCotton50 min
Aug 6, 3:46 AM CDTSpecial Weather StatementOUNHughes44 min
Aug 6, 4:14 AM CDTSpecial Weather StatementOUNCoal, Garvin, Hughes, Pontotoc, Seminole46 min
Aug 6, 4:17 AM CDTSpecial Weather StatementOUNCotton, Jefferson, Stephens43 min
Aug 6, 5:01 AM CDTSpecial Weather StatementOUNCarter, Cotton, Jefferson, Love, Murray44 min
Aug 6, 5:03 AM CDTSpecial Weather StatementOUNAtoka, Coal, Garvin, Hughes, Johnston, Murray and 1 more42 min
Aug 6, 5:32 AM CDTAreal Flood AdvisoryOUNAtoka, Coal, Garvin, Hughes, Johnston, Murray and 2 more3 hr
Aug 6, 5:43 AM CDTAreal Flood AdvisoryOUNCarter, Cotton, Jefferson3 hr
Aug 6, 5:47 AM CDTSpecial Weather StatementOUNAtoka, Bryan, Carter, Coal, Johnston, Love and 2 more58 min
Aug 6, 6:46 AM CDTSpecial Weather StatementOUNAtoka, Bryan44 min
Aug 6, 6:54 AM CDTSpecial Weather StatementOUNLove36 min
Aug 6, 5:33 PM CDTSpecial Weather StatementOUNCarter27 min
Aug 6, 6:03 PM CDTSpecial Weather StatementOUNCarter42 min
Aug 6, 6:35 PM CDTSpecial Weather StatementOUNMarshall40 min
Aug 6, 6:40 PM CDTSpecial Weather StatementOUNCarter50 min
Aug 6, 2:40 PM CDTSpecial Weather StatementOUNClay20 min
Aug 6, 2:47 PM CDTSevere Thunderstorm WarningOUNClay13 min
Aug 6, 3:18 PM CDTSpecial Weather StatementOUNBaylor27 min
Aug 6, 3:32 PM CDTSevere Thunderstorm WarningOUNBaylor43 min
Aug 6, 3:34 PM CDTSpecial Weather StatementOUNClay26 min
Aug 6, 4:09 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor45 min
Aug 6, 4:17 PM CDTSpecial Weather StatementOUNClay43 min
Aug 6, 4:39 PM CDTSpecial Weather StatementOUNKnox36 min
Aug 6, 4:44 PM CDTSevere Thunderstorm WarningOUNKnox46 min
Aug 6, 5:00 PM CDTSpecial Weather StatementOUNArcher30 min
Aug 6, 5:04 PM CDTSpecial Weather StatementOUNClay41 min
Aug 6, 5:20 PM CDTSpecial Weather StatementOUNWichita40 min
Aug 6, 5:38 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger52 min
Aug 6, 6:07 PM CDTAreal Flood AdvisoryOUNWichita3 hr
Aug 6, 6:16 PM CDTSpecial Weather StatementOUNWichita44 min
Aug 6, 6:28 PM CDTSpecial Weather StatementOUNWichita32 min
Aug 6, 6:37 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger53 min
Aug 6, 6:50 PM CDTSpecial Weather StatementOUNKnox40 min
Aug 6, 6:55 PM CDTSevere Thunderstorm WarningOUNKnox65 min
Aug 6, 6:59 PM CDTAreal Flood AdvisoryOUNWichita, Wilbarger3 hr

Nearby

Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.